Texas, 2004

Hail in Texas, October 25, 2004

October 25, 2004 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 24, 10:00 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 24, 10:00 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 PM CDT SUN OCT 24 2004

.UPDATE...
CONVECTION HAS ALL BUT ENDED ACROSS THE CWFA LATE THIS EVENING WITH
AN ISOLATED STORM DISSIPATING OVER MEDINA COUNTY. THE NEXT SHORTWAVE
OVER NORTHERN MEXICO IS MOVING NORTHEAST AND WILL TRIGGER ADDITIONAL
CONVECTION DURING THE EARLY MORNING HOURS ACROSS THE RIO GRANDE
PLAINS AND EDWARDS PLATEAU. ACTIVITY WILL INCREASE IN COVERAGE AND
INTENSITY THRU MID MORNING MONDAY ACROSS THE WESTERN HALF OF THE
CWFA. ADDITIONAL CONVECTION MAY DEVELOP MONDAY AFTERNOON IN THE
VICINITY OF REMNANT BOUNDARIES FROM THIS EVENINGS CONVECTION. TEXT
AND GRIDS TO BE UPDATED.

&&

.PREV DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG A SW/NE
BOUNDARY THAT EXTENDED FROM EAGLE PASS TO COLLEGE STATION. TRAINING
OF CELLS HAS PRODUCED FLASH FLOODING ACROSS THE CWFA...EAST OF THE
I-35 CORRIDOR. ALSO HAVE HAD A FEW BOW ECHOES THIS EVENING THAT HAVE
PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL TO QUARTER SIZED
HAIL. MCC WILL CONTINUE TO SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST
FOR THE REMAINDER OF THIS EVENING. STORMS WILL BEGIN TO WEAKEN IN
THE NEXT FEW HOURS WITH THE LOSS OF DAYTIME HEATING...WITH THE
SEVERE/FLASH FLOODING THREAT ENDING AROUND MIDNIGHT. ALL TEXT AND
GRID PRODUCTS UPDATED.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/04
Hazardous weather outlook, Oct 24, 4:36 AM CST, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT SUN OCT 24 2004

TXZ171>173-183>194-202>209-217>225-228-251100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
536 AM CDT SUN OCT 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT
HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN
TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED
TODAY.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF
THE WEEK AND INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Val Verde

When
October 25, 1:19 AM CST to 1:30 AM CST
Where
Val Verde County, Del Rio
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.367, -100.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424873.